Alert archive / California / Wind Advisories in 2007

Wind Advisory 5, NWS Phoenix, AZ

February 22, 2007

NWS Phoenix, AZ issued this wind advisory at Feb 22, 2007, 4:24 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 4:24 PM PST (00:24 UTC)
Expired
Feb 23, 2007, 1:00 AM PST
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 230024
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
524 PM MST THU FEB 22 2007

STRONG WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AHEAD OF AN
APPROACHING PACIFIC COLD FRONT

CAZ030-032-033-230900-
/O.NEW.KPSR.WI.Y.0005.070223T0024Z-070223T0900Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
424 PM PST THU FEB 22 2007

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY. 

A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CALIFORNIA
...INCLUDING JOSHUA TREE NATIONAL PARK...UNTIL 1 AM PST FRIDAY
MORNING. STRONG MAINLY SOUTHWEST WINDS HAVE DEVELOPED AHEAD OF AN
APPROACHING PACIFIC COLD FRONT...AND ARE EXPECTED TO BLOW BETWEEN 15
AND 30 MPH THIS EVENING. OCCASIONAL GUSTS TO OVER 40 MPH ARE LIKELY.
SOME OF THE STRONGEST WINDS WILL AFFECT THE COMMUNITIES OF IMPERIAL
AND EL CENTRO...AND THE WINDS WILL PRODUCE AREAS OF BLOWING SAND AND
DUST...LOWERING VISIBILITIES TO BELOW 3 MILES IN PLACES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:55 PM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 22, 1:55 PM PST, 2 hours 29 minutes before
AZZ020>028-CAZ030>033-230600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST THU FEB 22 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHEAST CALIFORNIA TONIGHT
AND PROGRESS EASTWARD...EXITING ARIZONA FRIDAY NIGHT. IT WILL
BRING A CHANCE OF SHOWERS OVER SOUTHEAST CALIFORNIA TONIGHT AND OVER
THE ENTIRE REGION FRIDAY...WITH SOME LIGHT MOUNTAIN SNOW. THE
SHOWERS WILL END FROM WEST TO EAST BEGINNING LATE FRIDAY AFTERNOON.
IT WILL ALSO BE BREEZY TO WINDY OVER SOUTHEAST CALIFORNIA AND
THE LOWER COLORADO RIVER VALLEY TONIGHT AND ACROSS ALL AREAS
FRIDAY...AS WELL AS TURNING MUCH COOLER FRIDAY. HIGHER PRESSURE
ALOFT WILL BRING DRY WEATHER AND WARMER TEMPERATURES OVER THE
WEEKEND...BEFORE ANOTHER WEATHER SYSTEM ENTERS THE WEST BY THE
MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
AS PREVIOUSLY DISCUSSED...PROGS HAVE SPED UP THE TIMING ON THE
TROUGH AND FRONTAL SYSTEM...AND HAVE DECREASED QG FORCING FROM
PREVIOUS RUNS...BUT COASTAL MOISTURE LOOKS TO BE SUFFICIENT TO KEEP
FROM LOWERING POPS TOO MUCH. PROGS HAVE ALSO BACKED OFF ON
INSTABILITY...SO DROPPED THE SLIGHT CHANCE OF THUNDERSTORMS. MAIN
ADJUSTMENTS HAVE BEEN FOR TIMING. BOTH GFS AND NAM WOULD SUGGEST THE
FRONT ARRIVING AT PHOENIX AROUND 12Z. PRECIP MAY BEGIN BY THEN...BUT
FRICTIONAL EFFECTS OFTEN SEEM TO CAUSE SLOWER MOVEMENT OF FRONTAL
BOUNDARIES THAN PROGS DEPICT. THE SYSTEM WILL NOT BE PRODUCING
ENOUGH PRECIP TO WRITE HOME ABOUT...BUT FRIDAY WILL BE QUITE
DIFFERENT FROM TODAY WITH MUCH COOLER TEMPS...BREEZINESS...AND SOME
MOISTURE. OTHERWISE...ONLY MADE SLIGHT ADJUSTMENTS TO TEMPS WITH A
WARMING TREND OVER THE WEEKEND.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
PATTERN APPEARS TO BECOME MORE AMPLIFIED OVER THE WESTERN STATES BY
THE MIDDLE OF NEXT WEEK AS A STRONG HIGH TRIES TO DEVELOP ACROSS NRN
CANADA. ENSEMBLES AND ECMWF APPEAR TO BE FAIRLY CONSISTENT IN DIGGING
THE NEXT UPPER TROUGH FROM THE GULF OF AK...OVER A LONG STRETCH OF
THE EASTERN PAC...AND ONSHORE AND INTO CA ON TUESDAY. LATEST GFS
CARVES OUT A MUCH DEEPER SYSTEM AS IT TRAVERSES OVER AZ. HEIGHTS MAY
BE AS MUCH AS 100M LOWER THAN THE TROUGH THAT MOVES THROUGH
TOMORROW. THE LOW IS NOT LIKELY TO CLOSE OFF UNTIL IT MOVES INTO THE
PLAINS STATES. AT THIS TIME WE WILL LEAD INTO THE CHANGING PATTERN
WITH A SLIGHT CHANCE WORDING...AS WELL AS SOME SNOW IN THE HIGHER
ELEVATIONS OF SOUTHERN GILA COUNTY.

&&

.AVIATION...
A STRONG UPPER LEVEL TROUGH AND ASSOCIATED SFC COLD FRONT ALONG THE
NRN AND CNTRL CA COAST AT 20Z TODAY WILL AFFECT SRN CA AND S-CNTRL
AZ OVER THE NEXT 18-24 HOURS. UNCERTAINTY SURROUNDS FROPA
TIMING...BUT SHOULD PASS KIPL...KBLH ...AND KYUM SOMETIME BETWEEN
07Z AND 12Z FRIDAY MORNING AND BETWEEN 10Z AND 16Z AT KPHX AND KIWA.
FROPA AT KPHX MAY COINCIDE WITH MORNING PUSH.

ALTHOUGH FORECAST MODELS DIFFER ON THE AMOUNT OF MOISTURE AVAILABLE
FOR THIS SYSTEM...THERE IS A CHANCE FOR SCATTERED SHOWERS AS THE
FRONT PASSES FRIDAY MORNING WITH LINGERING ISOLATED SHOWERS THROUGH
THE REMAINDER OF THE DAY. CIGS SHOULD REMAIN ABOVE MVFR CONDITIONS
...BUT COULD DROP AS LOW AS 4-5 KFT DURING BRIEF HEAVY RAIN.

A GREATER CONCERN THAN PRECIPITATION FOR AVIATION OPERATIONS WILL BE
STRONG W-SWLY SFC WIND (SUSTAINED 15-20 KTS WITH GUSTS 25-30 KTS)
...ESPECIALLY OVER SOUTHEAST CA BEGINNING THIS AFTERNOON AND
CONTINUING THROUGH FRIDAY EVENING. THE EXTENT TO WHICH THE SFC WIND
AT KPHX AND KIWA SWINGS BACK TO THE EAST OVERNIGHT WILL BE SOMEWHAT
LIMITED DUE TO THE STRONG SYNOPTIC FORCING FROM THE APPROACHING
TROUGH. HOWEVER...ANY NIGHTTIME THERMAL INVERSION THAT MAY DEVELOP
WILL ALLOW THE LOWER ATMOSPHERE TO DECOUPLE FROM THE STRONG W-SWLY
FLOW ALOFT FOR A FEW HOURS BEFORE FROPA.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

17/10/07
Hazardous weather outlook, Feb 22, 5:05 AM PST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
605 AM MST THU FEB 22 2007

AZZ021>023-026>028-231315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
605 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER WEATHER SYSTEM IS ANTICIPATED TO AFFECT THE REGION FRIDAY AND
FRIDAY NIGHT WITH RAIN SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS.
THERE IS THE THREAT THAT SOME SHOWERS MAY PRODUCE BRIEF HEAVY
RAINS...GUSTY WINDS AND LIGHTNING. IT WILL ALSO BE BREEZY TO WINDY
FRIDAY. COOLER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-231315-
JOSHUA TREE NATIONAL PARK-
505 AM PST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED TODAY. THERE WILL BE A CHANCE OF
SHOWERS TONIGHT AND SNOW SHOWERS AFTER MIDNIGHT. WINDY THIS AFTERNOON
AND TONIGHT WITH SOUTHWEST WINDS GUSTING TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CHANCE FOR RAIN AND SNOW SHOWERS FRIDAY MORNING DECREASING TO A
SLIGHT CHANCE BY AFTERNOON. THERE IS ALSO A POSSIBILITY OF ISOLATED
THUNDERSTORMS. THERE IS A THREAT THAT SOME SHOWERS MAY PRODUCE BRIEF
HEAVY RAINS AND LIGHTNING. SNOW LEVEL WILL BE NEAR 4 THOUSAND FEET
FRIDAY. SOME SNOW ACCUMULATION IS POSSIBLE. IT WILL ALSO BE COOLER
AND WINDY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ031>033-231315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
605 AM MST THU FEB 22 2007 /505 AM PST THU FEB 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED. ALTHOUGH IT WILL BE BREEZY TO WINDY
TODAY AND TONIGHT WITH SOUTHWEST WINDS GUSTING TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER WEATHER SYSTEM IS ANTICIPATED TO AFFECT THE REGION FRIDAY WITH
RAIN SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS. THERE IS THE THREAT
THAT SOME SHOWERS MAY PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND
LIGHTNING. IT WILL ALSO BE BREEZY TO WINDY FRIDAY. COOLER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-231315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
605 AM MST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER WEATHER SYSTEM IS ANTICIPATED TO AFFECT THE REGION FRIDAY AND
FRIDAY NIGHT WITH RAIN SHOWERS AND MOUNTAIN SNOW AND POSSIBLY
ISOLATED THUNDERSTORMS. THERE IS THE THREAT THAT SOME SHOWERS MAY
PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND LIGHTNING. SNOW LEVEL
WILL BE NEAR 4 THOUSAND FEET FRIDAY. SOME SNOW ACCUMULATION IS
POSSIBLE. IT WILL ALSO BE BREEZY AND COOLER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.